Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 29, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at May 7, 2016, 1:21 PM EDT. It took effect at May 7, 2016, 11:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 7, 2016, 1:21 PM EDT (17:21 UTC)
- In effect from
- May 7, 2016, 11:00 PM EDT
- Expired
- May 7, 2016, 6:56 PM EDT
- In force
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
211 WHUS72 KILM 071721 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 121 PM EDT SAT MAY 7 2016 AMZ250-252-254-256-080300- /O.NEW.KILM.SC.Y.0029.160508T0300Z-160508T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 121 PM EDT SAT MAY 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT SUNDAY. * WINDS...WEST 15 TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
768 WHUS72 KILM 072256 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 656 PM EDT SAT MAY 7 2016 AMZ250-252-254-256-080000- /O.CAN.KILM.SC.Y.0029.160508T0300Z-160508T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 656 PM EDT SAT MAY 7 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. ALTHOUGH THE ADVISORY HAS BEEN CANCELLED...SMALL CRAFT SHOULD STILL EXERCISE CAUTION OVERNIGHT AS WINDS WILL INCREASE TO 15 TO 20 KTS...WITH SEAS BUILDING TO 3 TO 5 FT. $$ REK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at May 7, 10:21 AM EDT, 3 hours earlier.
Area forecast discussion, May 7, 10:21 AM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1021 AM EDT SAT MAY 7 2016 .SYNOPSIS... DRIER AIR WILL WRAP IN BEHIND A DEPARTING UPPER LOW BRINGING WARMING TEMPERATURES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE RISK FOR SHOWERS AND THUNDERSTORMS WILL INCREASE MID WEEK AHEAD OF A COLD FRONT. AN UPPER LEVEL DISTURBANCE MAY ALLOW UNSETTLED WEATHER TO PERSIST INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1020 AM SATURDAY...ONLY SUBTLE CHANGES TO THE FORECAST THIS MORNING. HAVE TWEAKED THE TEMPERATURE CURVE ALTHOUGH DAYTIME HIGHS ARE STILL ON TRACK. ALSO WALKED BACK CLOUD COVER BUT STILL EXPECT SOME CONVECTIVE CLOUDS TO EVENTUALLY DEVELOP. NO OTHER CHANGES. PREVIOUS DISCUSSION FOLLOWS: MOST AREAS WERE SEEING A BRIGHT AND SUNNY START TO THE DAY. SOME HIGHER CLOUDS WERE LINGERING NEAR THE CAPE FEAR COAST EARLY THIS MORNING WHILE A SMALL BATCH WAS DISSIPATING ACROSS THE BENNETTSVILLE AREA. AN UPPER LOW ACROSS THE MID-ATLANTIC COAST WILL SLOWLY SLIDE SEAWARD THROUGH TONIGHT. A WEAK PERTURBATION EMBEDDED IN NW FLOW MAY SPARK A FEW SHOWERS...BUT THESE LOOK LIKE THEY WILL REMAIN TO OUR N...IN CLOSER PROXIMITY TO THE COLDER AIR ALOFT. THUS...WE WILL STICK WITH A DRY FORECAST AS HIGH PRESSURE SLOWLY BUILDS FROM THE W AND SW. MORE SUNSHINE AND WARMER TEMPS THROUGHOUT THE COLUMN WILL RESULT IN A WARMER DAY WITH HIGHS IN THE UPPER 70S. A FEW 80 DEGREE READINGS ARE POSSIBLE ACROSS THE PEE DEE REGION. BRISK WESTERLY LOW-LEVEL JETTING WILL KEEP SURFACE WIND SPEEDS ELEVATED TONIGHT AND LOWS ARE ONLY EXPECTED TO DROP TO THE LOWER TO MID 60S. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 315 AM SATURDAY...HIGH PRESSURE WILL BE BUILDING IN FROM THE W AND SW SUN AND THEN OFFSHORE TO OUR SE AND E SUN NIGHT AND THROUGH THE REMAINDER OF THE PERIOD. A BACKDOOR COLD FRONT WILL BE DROPPING S ACROSS THE MID-ATLANTIC STATES BUT WILL STALL WELL N OF THE AREA BEFORE RETREATING BACK TO THE N LATE IN THE PERIOD. FLOW ALOFT WILL BE TRANSITIONING FROM NW TO ZONAL SUN AND THEN TO SW MON. THIS WILL ALLOW PRECIPITABLE WATER VALUES TO RISE. GREATER SUBSIDENCE SHOULD HELP TO KEEP CONVECTION FROM DEVELOPING. HOWEVER...WILL INCLUDE A SLIGHT CHANCE FOR AN AFTERNOON AND EVE THUNDERSTORM ALONG A LINE FROM NEAR LBT TO ILM NORTHWARD SUN AFTERNOON AND EVE AS INSTABILITY INCREASES DUE TO STRONG HEATING. THIS AREA WILL BE CLOSEST TO BACKDOOR FRONT. RISING HEIGHTS WILL YIELD EARLY SUMMER-LIKE WARMTH WITH HIGHS BOTH DAYS WELL UP IN THE 80S ALTHOUGH THE SEABREEZE WILL KNOCK TEMPS BACK AT THE BEACHES BOTH AFTERNOONS. LOWS IN THE MID AND UPPER 60S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 315 AM SATURDAY...WEAK RIDGING ALOFT DURING TUESDAY DAMPENS BY MID-WEEK AS MUCH OF THE DOWNSTREAM SHORT WAVE ENERGY IS DIRECTED TOWARDS THE GREAT LAKES REGION. BY FRIDAY COULD SEE A MINOR SHORT WAVE PASS THROUGH BUT TIMING A FEATURE THAT SUBTLE AND THAT FAR OUT IS DIFFICULT. WITH GREATER CERTAINTY AN AREA OF HIGH PRESSURE BECOMES ESTABLISHED OFF THE CAROLINAS AT THE SURFACE TUE- WED WHILE WEAK LEE TROUGHING IS EXPECTED TO DEVELOP BY WED-THU. FINALLY A WEAK FRONT COULD COME INTO PLAY THURSDAY NIGHT INTO FRIDAY. OVERALL...THE PRECIPITABLE WATER IS SHOWN TO INCREASE FROM WED INTO FRI AS THE BEST MOISTURE POOLING OCCURS AHEAD/ALONG THE AFOREMENTIONED WEAK FRONT THURSDAY NIGHT INTO FRIDAY BEFORE DRYING OCCURS. THE AIR-MASS WILL BECOME INCREASINGLY UNSTABLE THE LATTER HALF OF THE WEEK. HAVE GENERALLY CARRIED SLIGHT CHANCE TO LOW-END CHANCE POPS WED-FRI TIME FRAME AS A RESULT OF THE HIGHER PRECIPITABLE WATER AND INSTABILITY. GIVEN SOUTH-SOUTHWESTERLY FLOW IN PLACE ON THE BACKSIDE OF HIGH PRESSURE POSITIONED OFF THE COAST TEMPERATURES WILL BE ABOVE NORMAL EACH DAY/NIGHT PERIOD IN THE EXTENDED. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... AS OF 12Z...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. WINDS OUT OF THE W WILL GRADUALLY BACK TO THE SW. SPEEDS INVOF 10 KT ARE EXPECTED TODAY BEFORE DIMINISHING TO 5 TO 10 KT TONIGHT. EXTENDED OUTLOOK...VFR EXPECTED THROUGH TUESDAY. ISOLATED MVFR/IFR CONDITIONS ARE POSSIBLE WEDNESDAY IN SCATTERED THUNDERSTORMS. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1020 AM SATURDAY...NO CHANGES TO THE COASTAL WATERS FORECAST WITH THE MID MORNING UPDATE. PREVIOUS DISCUSSION FOLLOWS: HIGH PRESSURE WILL SLOWLY BUILD FROM THE W AND SW AS AN UPPER LOW ACROSS THE MID-ATLANTIC COAST SLOWLY EDGES SEAWARD. WINDS WILL BE FROM THE NW EARLY ON AND THEN BACK TO W AND THEN SW BY LATE AFTERNOON AND THIS EVE. WINDS WILL RETURN TO A MORE WESTERLY DIRECTION OVERNIGHT. LOW-LEVEL JETTING OF 35-45 KT WILL ALLOW FOR STRONGER WINDS TONIGHT...AND A BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVERNIGHT. WIND SPEEDS UP TO 20 TO 25 KT AND SEAS UP TO 4 TO 5 FT...WITH A FEW 6 FT SEAS POSSIBLE ACROSS THE OUTER NORTHERN WATERS. WIND SPEEDS TODAY WILL BE UP TO 15 TO 20 KT...SEAS 2 TO 4 FT. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 315 AM SATURDAY...HIGH PRESSURE WILL DOMINATE THE WEATHER ACROSS THE WATERS THIS PERIOD AS IT BUILDS FROM THE W AND SW SUN AND THEN OFFSHORE TO OUR SE AND E SUN NIGHT AND MON. A BACKDOOR COLD FRONT WILL BE DROPPING SOUTHWARD ACROSS THE MID-ATLANTIC STATES... BUT WILL STALL WELL N OF THE AREA AND THEN RETURN TO THE N. THIS WILL KEEP SW WINDS ACROSS THE WATERS. THE STRONGEST WINDS WILL BE EARLY SUN MORNING...NEAR 20 KT. OTHERWISE WINDS WILL BE 10 TO 15 KT. SEAS WILL BE UP TO 5 FT SUN MORNING...OTHERWISE 2 TO 4 FT. LONG TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 315 AM SATURDAY...AREA OF HIGH PRESSURE WILL BECOME ESTABLISHED OFF THE CAROLINA COAST WITH PREVAILING SOUTH-SOUTHWESTERLY FLOW EXPECTED ACROSS THE COASTAL WATERS. SPEEDS WILL REMAIN 10 TO 15 KNOTS OR LESS THROUGH THE PERIOD WHILE WAVES WILL AVERAGE 3 FT. && .TIDES/COASTAL FLOODING... AS OF 500 AM SATURDAY...A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR PORTIONS OF THE LOWER CAPE FEAR RIVER TO INCLUDE DOWNTOWN WILMINGTON FOR HIGH TIDE LATE THIS MORNING. THE NEW MOON WAS ON FRIDAY...BUT HIGH ASTRONOMICAL TIDES WILL CONTINUE THROUGH THE WEEKEND...BUT WILL BEGIN TO WANE EARLY NEXT WEEK. THE HIGHEST OF THE HIGH TIDES WILL BE WITH THE NIGHTTIME TIDE. HIGH TIDE TONIGHT IS EXPECTED TO REACH MINOR COASTAL FLOOD THRESHOLDS FOR ALL THE BEACHES AS WELL AS FOR THE LOWER CAPE FEAR RIVER. HIGH TIDE AT THE BEACHES TONIGHT IS NEAR 900 PM AND 1100 PM ALONG THE LOWER CAPE FEAR RIVER IN WILMINGTON. COASTAL FLOOD ADVISORIES ARE EXPECTED TO BE ISSUED FOR HIGH TIDE TONIGHT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...COASTAL FLOOD ADVISORY UNTIL NOON EDT TODAY FOR NCZ107. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...RJD/SHK SHORT TERM...RJD LONG TERM...SRP AVIATION...RAN TIDES/COASTAL FLOODING...RJD
Hazardous weather outlook, May 7, 5:07 AM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 507 AM EDT SAT MAY 7 2016 NCZ106-108-110-SCZ054-056-080915- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 507 AM EDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. MINOR COASTAL FLOODING IS LIKELY AT THE BEACHES THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MINOR COASTAL FLOODING MAY AGAIN DEVELOP AT THE BEACHES SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-080915- INLAND NEW HANOVER- 507 AM EDT SAT MAY 7 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MINOR COASTAL FLOODING IS LIKELY FOR PORTIONS OF THE LOWER CAPE FEAR RIVER AT THE TIME OF HIGH TIDE. THE HIGHEST WATER LEVELS WILL OCCUR DURING THE LATE NIGHT HIGH TIDE SUNDAY NIGHT. MINOR COASTAL FLOODING WILL BE POSSIBLE THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-080915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 507 AM EDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-080915- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 507 AM EDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FOR PORTIONS OF THE WATERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 27
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:05 AM EDT | Coastal Flood Advisory | ILM | New Hanover | 7 hr |
| May 7, 3:40 PM EDT | Coastal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 8 hr |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.